Alert archive / Indiana / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS Indianapolis, IN

June 26, 201539 counties in Indiana

NWS Indianapolis, IN issued this flash flood watch at Jun 26, 2015, 3:17 AM EDT for 39 counties in Indiana. It took effect at Jun 26, 2015, 12:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2015, 3:17 AM EDT (07:17 UTC)
In effect from
Jun 26, 2015, 12:00 PM EDT
Expired
Jun 27, 2015, 3:44 AM EDT
In force
16 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WGUS63 KIND 260717
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 AM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT STARTING AT NOON TODAY AND CONTINUING THROUGH
TONIGHT...

.A VERY MOIST AIR IN PLACE OVER THE AREA WILL PROVIDE THE FUEL FOR
LARGE THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING VERY HEAVY
AND TORRENTIAL RAINFALL EARLY THIS AFTERNOON THROUGH TONIGHT. THE
BULK OF THESE STORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND
EVENING.

INZ021-028>031-035>049-051>057-060>065-067>072-261530-
/O.NEW.KIND.FF.A.0003.150626T1600Z-150627T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
317 AM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE 
  FOLLOWING AREAS...BARTHOLOMEW...BOONE...BROWN...CARROLL... 
  CLAY...CLINTON...DAVIESS...DECATUR...DELAWARE...FOUNTAIN... 
  GREENE...HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD... 
  JACKSON...JENNINGS...JOHNSON...KNOX...LAWRENCE...MADISON... 
  MARION...MARTIN...MONROE...MONTGOMERY...MORGAN...OWEN... 
  PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY...SULLIVAN... 
  TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN. 

* FROM NOON EDT TODAY THROUGH SATURDAY MORNING

* VERY HEAVY RAINFALL IS EXPECTED TO OCCUR AGAIN EARLY THIS
  AFTERNOON THROUGH TONIGHT. TWO TO THREE INCHES OF RAIN COULD FALL IN
  THE HEAVIER STORMS IN A SHORT AMOUNT OF TIME.

* SOILS OVER CENTRAL INDIANA HAVE RECEIVED FROM TWO TO SIX INCHES
  OF RAIN IN THE PAST WEEK AND ARE MOST SUSCEPTIBLE TO RAPID
  RUNOFF OF ANY NEW RAINFALL...BUT ANY STORM IN THE WATCH AREA
  WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WHICH COULD
  QUICKLY CAUSE PONDING ON ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SMF
4 follow-up statements
852 
WGUS63 KIND 261336
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 AM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT STARTING AT NOON TODAY AND
CONTINUING THROUGH TONIGHT...

.A VERY MOIST AIR IN PLACE OVER THE AREA WILL PROVIDE THE FUEL
FOR LARGE THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING VERY
HEAVY AND TORRENTIAL RAINFALL EARLY THIS AFTERNOON THROUGH
TONIGHT. THE BULK OF THESE STORMS ARE FORECAST TO DEVELOP THIS
AFTERNOON AND EVENING.

INZ021-028>031-035>049-051>057-060>065-067>072-262145-
/O.CON.KIND.FF.A.0003.150626T1600Z-150627T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
936 AM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* THROUGH SATURDAY MORNING

* VERY HEAVY RAINFALL IS EXPECTED TO OCCUR AGAIN EARLY THIS 
  AFTERNOON THROUGH TONIGHT. TWO TO THREE INCHES OF RAIN COULD 
  FALL IN THE HEAVIER STORMS IN A SHORT AMOUNT OF TIME. 

* SOILS OVER CENTRAL INDIANA HAVE RECEIVED FROM TWO TO SIX 
  INCHES OF RAIN IN THE PAST WEEK AND ARE MOST SUSCEPTIBLE TO 
  RAPID RUNOFF OF ANY NEW RAINFALL...BUT ANY STORM IN THE WATCH 
  AREA WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WHICH COULD 
  QUICKLY CAUSE PONDING ON ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
419 
WGUS63 KIND 261857
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT STARTING AT NOON TODAY AND
CONTINUING THROUGH TONIGHT...

.A VERY MOIST AIR IN PLACE OVER THE AREA WILL PROVIDE THE FUEL
FOR LARGE THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING VERY
HEAVY AND TORRENTIAL RAINFALL EARLY THIS AFTERNOON THROUGH
TONIGHT. THE BULK OF THESE STORMS ARE FORECAST TO DEVELOP THIS
AFTERNOON AND EVENING.

INZ021-028>031-035>049-051>057-060>065-067>072-270300-
/O.CON.KIND.FF.A.0003.000000T0000Z-150627T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
257 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* THROUGH SATURDAY MORNING

* VERY HEAVY RAINFALL IS EXPECTED TO OCCUR AGAIN EARLY THIS 
  AFTERNOON THROUGH TONIGHT. TWO TO THREE INCHES OF RAIN COULD 
  FALL IN THE HEAVIER STORMS IN A SHORT AMOUNT OF TIME. 

* SOILS OVER CENTRAL INDIANA HAVE RECEIVED FROM TWO TO SIX 
  INCHES OF RAIN IN THE PAST WEEK AND ARE MOST SUSCEPTIBLE TO 
  RAPID RUNOFF OF ANY NEW RAINFALL...BUT ANY STORM IN THE WATCH 
  AREA WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WHICH COULD 
  QUICKLY CAUSE PONDING ON ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
809 
WGUS63 KIND 270114
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
914 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH THROUGH 9 AM SATURDAY...

.THUNDERSTORMS WILL CONTINUE TO MARCH ACROSS CENTRAL INDIANA
TONIGHT AS A WAVE OF SURFACE LOW PRESSURE SLIDES EAST ALONG A
FRONTAL BOUNDARY OVER SOUTH CENTRAL INDIANA...AND AN UPPER LOW 
PIVOTS SOUTHEAST ACROSS NORTHWESTERN INDIANA.

INZ021-028>031-035>049-051>057-060>065-067>072-270915-
/O.CON.KIND.FF.A.0003.000000T0000Z-150627T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
914 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* UNTIL 9 AM EDT SATURDAY

* HEAVY RAINFALL IS POSSIBLE AT TIMES TONIGHT. MANY LOCATIONS HAVE
  ALREADY RECEIVED OVER 2 INCHES OF RAIN TODAY...MAINLY OVER AREAS
  NORTH OF INTERSTATE 70. ANOTHER INCH OR TWO IS COULD FALL IN THE
  HEAVIER STORMS TONIGHT.

* SOILS OVER CENTRAL INDIANA HAVE RECEIVED FROM TWO TO SIX 
  INCHES OF RAIN IN THE PAST WEEK AND ARE MOST SUSCEPTIBLE TO 
  RAPID RUNOFF OF ANY NEW RAINFALL...BUT ANY STORM IN THE WATCH 
  AREA WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WHICH COULD 
  QUICKLY CAUSE PONDING ON ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KOCH
638 
WGUS63 KIND 270744
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 AM EDT SAT JUN 27 2015

INZ021-028>031-035>049-051>057-060>065-067>072-270845-
/O.CAN.KIND.FF.A.0003.000000T0000Z-150627T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
344 AM EDT SAT JUN 27 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR CENTRAL INDIANA HAS BEEN CANCELED.
WHILE SEVERAL FLASH FLOOD AND FLOOD WARNINGS WILL REMAIN IN EFFECT
THROUGH EARLY TODAY...AND FLASH FLOODING IS STILL OCCURRING OVER
SEVERAL PORTIONS OF CENTRAL INDIANA...NO NEW WARNINGS WILL BE
ISSUED AS THE BULK OF THE RAIN HAS SINCE EXITED THE REGION.

$$

SMF

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 2:14 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 26, 2:14 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 AM EDT FRI JUN 26 2015

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 139 PM EDT THU JUN 25 2015

ACTIVE WEATHER IS EXPECTED TONIGHT THROUGH FRIDAY NIGHT AS A WARM
AND HUMID AIR MASS WILL REMAIN OVER CENTRAL INDIANA. A LOW PRESSURE
SYSTEM OVER THE CENTRAL PLAINS IS EXPECTED TO PUSH INTO CENTRAL
INDIANA LATE TONIGHT...AND SLOWLY PUSH TO EASTERN KENTUCKY BY LATE
FRIDAY NIGHT. SHOWERS AND STORMS ARE EXPECTED TO ACCOMPANY THIS
SYSTEM.

HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO INDIANA FOR
SATURDAY AND SUNDAY...BRING DRY...COOLER AND LESS HUMID WEATHER.

COOLER WEATHER IS EXPECTED FOR MUCH OF NEXT WEEK AS NORTHERLY FLOW
FROM CANADA IS EXPECTED TO SPILL INTO THE OHIO VALLEY.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 638 PM EDT THU JUN 25 2015

ADJUSTED HOURLY POP GRIDS DOWN A BIT A BIT TOO MATCH UP WITH
ADJACENT OFFICES AND RADAR TRENDS. BEST CHANCE OF STORMS LOOKS TO
BE SOUTH...CLOSER TO THE STATIONARY FRONT THAT EXTENDED FROM
NORTHERN MISSOURI TO SOUTHWESTERN INDIANA EARLY THIS EVENING.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...

ISSUED AT 139 PM EDT THU JUN 25 2015

GFS AND NAM CONTINUE TO SUGGEST ACTIVE WEATHER ON FRIDAY AS A
STRONG SHORT WAVE IS EXPECTED TO PUSH IN TO INDIANA ON FRIDAY
AFTERNOON AND EXIT THE STATE ON FRIDAY NIGHT. GOOD FORCING WILL BE
SEEN WITH THIS FEATURE AS IT PASSES. FURTHERMORE PLENTIFUL
MOISTURE WIT THIS FEATURE WILL REMAIN IN PLACE AS DEW POINT TEMPS
LOOK TO REMAIN IN THE UPPER 60S. FORECAST SOUNDINGS SHOW
ATTAINABLE CONVECTIVE TEMPERATURES IN THE UPPER 70S...WITH CAPE IN
EXCESS OF 2000 J/KG. GFS 310K ISENTROPIC SURFACE SHOW A VERY MOIST
AIR MASS WITH SPECIFIC HUMIDITIES IN EXCESS OF 8 G/KG. TIME HEIGHT
SECTIONS SHOW STRONG LIFT THROUGH THE MIDDLE OF THE AFTERNOON.
BULK SHEAR ALSO SUGGESTS FAVORABLE CONDITIONS FOR POSSIBLE SVR
CONDITIONS WITH VALUES OF 30-40 KNOTS ACROSS THE SOUTHERN PARTS OF
THE FORECAST AREA THROUGH THE AFTERNOON. FURTHERMORE THE TIMING OF
THE SYSTEM WILL BE IDEAL...PUSHING ACROSS INDIANA DURING THE PEAK
HEATING HOURS. THUS WILL AIM TO RAISE POPS TOWARD CATEGORICAL ACROSS
MOST AREAS...PARTICULARLY ACROSS THE SOUTHERN PARTS OF THE
FORECAST AREA...WHERE CONDITIONS ARE MOST FAVORABLE. AS FOR HIGHS
WILL TREND TOWARD VALUES AT OR ABOVE MAVMOS.

GFS AND NAM PUSH THE BEST UPPER SUPPORT OUT OF THE FORECAST AREA
ON FRIDAY EVENING. TIME HEIGHT SECTIONS SHOW DEEP MOISTURE AND
BEST FORCING DIMINISHING OVERNIGHT ACROSS THE FORECAST AREA. THUS
WILL TREND POPS LOWER AS THE EVENING GOES ON...HOWEVER...HIGH POPS
WILL BE NEEDED DURING THAT TIME.

A STRONG THE UPPER TROUGH LOOKS TO REMAIN ACROSS THE STATE INTO
SATURDAY. MEANWHILE AT THE SURFACE...CYCLONIC LOWER LEVEL FLOW
LOOKS TO REMAIN IN PLACE ACROSS INDIANA AS A SURFACE LOW DEEPENS
OVER EASTERN OHIO. FORECAST SOUNDINGS ON BEGIN DRYING OUT ON
FRIDAY NIGHT AND INTO SATURDAY. FORECAST SOUNDINGS SHOW ATTAINABLE
CONVECTIVE TEMPERATURES IN THE LOW AND MIDDLE 70S...WITH SHALLOW
CAPE AVAILABLE. THUS WILL TREND TOWARD LOW CHC POPS...PARTICULARLY
ACROSS THE EASTERN PARTS OF THE FORECAST AREA...WHERE MOISTURE AND
LOWER LEVEL CONVERGENCE WILL BE BEST. WILL TREND HIGHS ON SATURDAY
COOLER THAN MAVMOS GIVEN THE EXPECTED CLOUDS AND ONGOING COLD AIR
ADVECTION.

NORTHWEST FLOW ALOFT IS EXPECTED TO PERSIST INTO SATURDAY NIGHT
AND SUNDAY. MEANWHILE AT THE SURFACE...RIDGING AND HIGH PRESSURE
APPEAR TO BE IN PLACE ACROSS THE OHIO VALLEY. WILL TREND TOWARD A
DRY FORECAST AT THAT TIME. GIVEN THE COOL WEST/NORTHWEST FLOW WILL
TREND HIGHS AT OR BELOW MEXMOS AND STICK CLOSE TO MAVMOS LOWS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 214 AM EDT FRI JUN 26 2015

MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS
ACCEPTED FOR MOST ITEMS.

CENTRAL INDIANA WILL REMAIN UNDER AN UPPER TROUGH THROUGH THE
PERIOD. VARIOUS WAVES RIDING ALONG THE TROUGH WILL BRING A CHANCE OF
RAIN EVERY DAY DURING THE LONG TERM PERIOD. AT THE MOMENT IT APPEARS
THAT THE BEST CHANCES WILL OCCUR MONDAY WITH AN AREA OF SURFACE LOW
PRESSURE PASSING THROUGH.

WITH THE UPPER TROUGH IN PLACE TEMPERATURES WILL BE BELOW AVERAGE
DURING THE LONG TERM.

&&

.AVIATION /DISCUSSION FOR 260600Z TAF ISSUANCE/...

ISSUED AT 1247 AM EDT FRI JUN 26 2015

OUTSIDE OF CONVECTION...CONDITIONS DECREASING TO MVFR EARLY THIS
MORNING AND PERSISTING THROUGHOUT MOST OF THE PERIOD. CONVECTION
EARLY THIS MORNING AND THEN WIDESPREAD CONVECTION RETURNS AGAIN
DURING THE AFTERNOON.

THUNDERSTORMS ACROSS SOUTHERN INDIANA WILL GRAZE KBMG/KHUF SO WILL
USE A TEMPO OR VCTS THERE AS NEEDED. NORTHERN SITES MAY SEE SOME
LIGHT SHOWERS BUT NO IMPACT TO CEILINGS OR VISIBILITY.

CEILINGS SHOULD DROP TO MVFR OVERNIGHT OUTSIDE OF CONVECTION. AS AN
AREA OF LOW PRESSURE MOVES TOWARD THE AREA DURING THE
AFTERNOON...CONVECTION WILL BECOME MORE WIDESPREAD. WENT PREDOMINANT
TSRA AT ALL BUT KLAF WHICH WILL BE FARTHEST FROM THE LOW.

WINDS WILL VARY AS THE SURFACE LOW APPROACHES AND MOVES
THROUGH...THEN BECOME NORTHEAST DURING THE EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...KOCH
SHORT TERM...PUMA
LONG TERM....50
AVIATION...50

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 25, 9:41 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
941 PM EDT THU JUN 25 2015

INZ021-028>031-035>049-051>057-060>065-067>072-261000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
941 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS FAR
SOUTHWESTERN INDIANA INCLUDING THE CITIES OF VINCENNES AND
WASHINGTON. MEANWHILE...A MARGINAL RISK EXTENDS NORTHWARD TO
AROUND A SHELBYVILLE TO NEWPORT LINE. DAMAGING WINDS AND LARGE
HAIL WILL BE THE MAIN SEVERE THREATS. CLOUD TO GROUND LIGHTNING
AND LOCALIZED HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...CLOUD TO
GROUND LIGHTNING.

TIMING: DAMAGING WINDS AND LARGE HAIL THROUGH THE EVENING. HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING ANYTIME TONIGHT.

DISCUSSION: A WAVE OF LOW PRESSURE WILL SLIDE EAST ALONG A FRONT
STALLED OVER SOUTHERN INDIANA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: WIDESPREAD THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY
NIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER SOUTH OF
BLOOMINGTON. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE
THREATS. CLOUD TO GROUND LIGHTNING AND LOCALIZED HEAVY RAINFALL AND
FLOODING ARE ALSO POSSIBLE WITH ANY STORM. THUNDERSTORMS ARE
POSSIBLE EAST ON SATURDAY AND AGAIN MONDAY THROUGH THURSDAY. SEVERE
WEATHER OUTBREAKS ARE NOT EXPECTED THEN AT THIS TIME.

DISCUSSION: A WAVE OF LOW PRESSURE WILL SLIDE EAST ACROSS A
STATIONARY FRONT AND ALLOW IT TO DROP TO THE SOUTH OF THE OHIO
RIVER BY SATURDAY MORNING. HOWEVER...A FRONTAL SYSTEM AND UPPER
AIR DISTURBANCES WILL ALLOW FOR MORE THUNDERSTORM CHANCES NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF SOUTH CENTRAL
INDIANA LATE THIS AFTERNOON AND EVENING AND AGAIN FRIDAY
AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Jun 25, 10:16 PM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EDT THU JUN 25 2015

INZ060-061-067>070-260300-
DAVIESS-GREENE-KNOX-LAWRENCE-MARTIN-SULLIVAN-
1016 PM EDT THU JUN 25 2015

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DAVIESS...SOUTHWESTERN
GREENE...NORTHEASTERN KNOX...SOUTHWESTERN LAWRENCE...NORTHERN MARTIN
AND SOUTHEASTERN SULLIVAN COUNTIES UNTIL 1100 PM EDT...

AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF LINTON...OR 27 MILES
NORTHEAST OF VINCENNES...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEWBERRY...
  ODON...
  CRANE...
  BURNS CITY...
  INDIAN SPRINGS...
  SILVERVILLE...
  WILLIAMS...
  HURON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3887 8738 3904 8739 3884 8650 3869 8650
      3868 8668
TIME...MOT...LOC 0216Z 289DEG 20KT 3890 8708

CP
Local storm report, Jun 25, 10:53 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1053 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             SULLIVAN                39.10N  87.41W
06/25/2015  E0.25 INCH       SULLIVAN           IN   UNKNOWN

&&

BHH
Special weather statement, Jun 25, 10:59 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 PM EDT THU JUN 25 2015

INZ060-061-068>070-260345-
DAVIESS-GREENE-LAWRENCE-MARTIN-SULLIVAN-
1059 PM EDT THU JUN 25 2015

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN DAVIESS...SOUTHERN
GREENE...SOUTHWESTERN LAWRENCE...NORTHERN MARTIN AND SOUTHEASTERN
SULLIVAN COUNTIES UNTIL 1145 PM EDT...

AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF LINTON...OR 26 MILES NORTHEAST
OF VINCENNES...MOVING EAST AT 65 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELNORA...
  NEWBERRY...
  ODON...
  CRANE...
  BURNS CITY...
  OWENSBURG...
  INDIAN SPRINGS...
  SILVERVILLE...
  WILLIAMS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3885 8714 3887 8715 3886 8713 3889 8713
      3890 8711 3890 8729 3904 8729 3888 8650
      3869 8657
TIME...MOT...LOC 0259Z 292DEG 56KT 3890 8710

CP
Special weather statement, Jun 25, 11:20 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1120 PM EDT THU JUN 25 2015

INZ060-061-260400-
GREENE-SULLIVAN-
1120 PM EDT THU JUN 25 2015

...STRONG THUNDERSTORM ADVISORY FOR WESTERN GREENE AND SOUTHERN
SULLIVAN COUNTIES UNTIL MIDNIGHT EDT...

AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SULLIVAN...OR 15 MILES EAST OF ROBINSON...
MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SULLIVAN...
  LINTON...
  CARLISLE...
  PAXTON...
  DUGGER...
  PLEASANTVILLE...
  VICKSBURG...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3915 8709 3890 8712 3890 8718 3894 8753
      3896 8752 3898 8755 3913 8759
TIME...MOT...LOC 0320Z 273DEG 24KT 3904 8744

CP
Local storm report, Jun 26, 12:35 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1235 AM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     FLOOD            ODON                    38.84N  86.99W
06/26/2015                   DAVIESS            IN   EMERGENCY MNGR

            RESIDENTS AND LOCAL EMERGENCY MANAGEMENT REPORT WATER
            OVER THE ROAD ON HIGHWAY 358 IN SEVERAL SPOTS.

&&

SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:16 PM EDTSpecial Weather StatementINDMartin44 min
Jun 25, 10:44 PM EDTAreal Flood WarningINDDaviess, Greene6 hr
Jun 25, 10:59 PM EDTSpecial Weather StatementINDMartin46 min
Jun 25, 11:20 PM EDTSpecial Weather StatementINDSullivan40 min
Jun 25, 11:27 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin48 min
Jun 25, 11:47 PM EDTSevere Thunderstorm WarningINDDaviess, Martin28 min
Jun 26, 12:04 AM EDTSevere Thunderstorm WarningINDDaviess, Greene, Martin26 min
Jun 26, 12:14 AM EDTSevere Thunderstorm WarningINDMartin16 min
Jun 26, 12:09 PM EDTAreal Flood WarningINDFountain, Montgomery, Parke, Putnam, Vermillion, Warren3 hr
Jun 26, 12:15 PM EDTRiver Flood WarningINDHamilton, Madison3 days
Jun 26, 12:15 PM EDTRiver Flood WarningINDHamilton, Marion4 days
Jun 26, 12:15 PM EDTRiver Flood WarningINDMarion, Morgan4 days
Jun 26, 12:15 PM EDTRiver Flood WarningINDMarion, Morgan4 days
Jun 26, 12:15 PM EDTRiver Flood WarningINDCarroll, Tippecanoe, White3 days
Jun 26, 12:21 PM EDTFlash Flood WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren6 hr
Jun 26, 1:12 PM EDTFlash Flood WarningINDBoone, Clinton, Hendricks, Montgomery, Putnam5 hr
Jun 26, 1:16 PM EDTFlash Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Marion6 hr
Jun 26, 1:24 PM EDTSpecial Weather StatementINDHamilton, Hancock, Marion36 min
Jun 26, 1:54 PM EDTFlash Flood WarningINDDelaware, Hamilton, Hancock, Henry, Madison, Rush and 1 more6 hr
Jun 26, 1:57 PM EDTSpecial Weather StatementINDHamilton, Hancock, Henry, Madison33 min
Jun 26, 3:00 PM EDTFlash Flood WarningINDDelaware, Madison, Randolph6 hr
Jun 26, 4:02 PM EDTRiver Flood WarningINDHenry, Rush, Shelby8 days
Jun 26, 4:02 PM EDTRiver Flood WarningINDShelby69 hr
Jun 26, 4:02 PM EDTRiver Flood WarningINDPutnam40 hr
Jun 26, 4:02 PM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby5 days
Jun 26, 4:02 PM EDTRiver Flood WarningINDBartholomew, Jackson4 days
Jun 26, 4:02 PM EDTRiver Flood WarningINDLawrence, Martin8 days
Jun 26, 4:02 PM EDTRiver Flood WarningINDLawrence, Martin8 days
Jun 26, 4:02 PM EDTRiver Flood WarningINDHancock7 days
Jun 26, 4:02 PM EDTRiver Flood WarningINDHamilton, Hancock, Madison, Marion30 hr
Jun 26, 4:02 PM EDTRiver Flood WarningINDDelaware, Madison44 hr
Jun 26, 4:02 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen8 days
Jun 26, 4:02 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen6 days
Jun 26, 4:02 PM EDTRiver Flood WarningINDMontgomery, Parke55 hr
Jun 26, 4:02 PM EDTRiver Flood WarningINDMarion41 hr
Jun 26, 4:02 PM EDTRiver Flood WarningINDBartholomew66 hr
Jun 26, 4:02 PM EDTRiver Flood WarningINDOwen31 hr
Jun 26, 4:02 PM EDTRiver Flood WarningINDJohnson8 days
Jun 26, 4:02 PM EDTRiver Flood WarningINDBoone, Marion26 hr
Jun 26, 6:33 PM EDTAreal Flood WarningINDBoone, Clinton, Fountain, Hamilton, Hancock, Hendricks and 9 more6 hr
Jun 26, 7:33 PM EDTAreal Flood WarningINDDelaware, Hancock, Henry, Madison, Randolph, Rush and 1 more6 hr

Nearby

Flash Flood Watches in Indiana, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.